I have Small Fiber Neuropathy. This disease has effected me tremendously. I used to be a runner, hiked mountains, rode my bike 30 miles a week and a size 8. Now I'm constantly in pain, unable to exercise without excruciating pain and I've gained 60lbs in a year and a half. In a few weeks I will be having a spinal block. Will I be pain free after this procedure, what can I expect about pain and will I be up and moving more?
I, I just wanted to wish u the best..I have non diabetic neuropathy pain and so far ..facet joint arthritis,,
I have had radio frequency ablation on sacral 1thru5 nerves both side of spine for facet joint arthritis but that was not for neuropathy pain..had relief for three years..
I do not know about a spinal block ...
I have trigeminal neuralgia both sides of face and it is worse on left side as ringing..roaring in ear is worse on that side..and I had cataract surgery a yr ago and have shooting pain in left eye then dull ache..
I have other areas of shooting pain that a Pedundal nerve block they said might help..
I went to see a neurologist yesterday for all nerve pain issues as I want to get off the 4 oxycodone 10mg I take a day...taking myself down to 3 a day now...but the pain just takes over my whole body..so I am just in a world of hurt but so much less than most!
Anyway..she is sending me info on a 5th cranial nerve block that can be done..to help the trigeminal neuralgia..
Hang in there..
I have heard that some blocks work right away and some last a few days,weeks, then after repeated kick in for much longer time..spinal block I do not understand but I want to understand more as I want to try to go that route dor neuropathy pain ..if I can..
Do you take lyrica or gabapentin or other anti-seizure med?
For nerve pain?
Keep in touch and best of luck..
You are not alone..
In 5 yrs I have gained 40lbs cause I hurt ......and was just diagnosed with hypothyroidism so that will slow me down more!
I take 600mg of lyrica a day, up to 300mg of tramadol, depending on pain and 7.5mg of morphine at night. I know the injections are up to 9 a year depending on pain, so obvisouly it wears off and need another injection, again depending on pain. A nurse told me today that I probably will have numb legs since they are numbing the nerves. There is no reason why I have this neuropathy, no neurologist or doctors can figure it out, but they do suspect an antibiotic that I was given 10 years ago might have caused it. Thanks for your blessings and I am glad I found this site.
Oh, my goodness.., might I ask what antibiotic?
Where are your nerve blocks?
I have had problems mostly on left side of body now,,like you, nobody knows why ...
I had left lumbar one radiofrequency ablation 13months ago and that has worn off...but had it because of severe pain in left ,lumbar plexus.pain I had had 6 yrs.....also s1thrus5 rt lft side ablation for facet joint arthritis..and that has worn off but lasted 3yrs,,,
All nerves travel and interconnect and as ablation cuts the nerve they grow back but the blocks my anaesthesiologist will give might not be Pedundal, etc..
He always asks if I feel any leg pain as he is abating nerve and I haven't yet..
I am having left lumbar ablation on thurs,..I wanted it 2 days after he did his usual xylocaine nerve block pre-ablation which, if gives relief, he then ablates a few days later."but he went on vacation for a week and that has started a plethora of nerve acute pain from vag. To Pedundal to sacral nerves on left side.
I had to increase pain med by 50% and was doing so well keeping them down.....but I pray he does the ablation to lumbar and sacral and will check out Pedundal block..
Going to go see pain dr today and will have to ask for more breakthru meds..
I take 150mg lyrica twice a day and hydromorphone 4mg 3 times a day but last week have had to take 2 tabs at a time at least twice a day...
Where we're your blocks?
Thanks for your comments and information..
Bacterim ( spelling) was the antibiotic. I had the nerve injection yesterday and today I'm still in pain. Maybe it takes a few days to kick in, not sure. I have another injection in two weeks. I'm trying to wean off of lyrica because it doesn't work. I will just use my pain meds of tramadol and I was also given morphine. I hate that this disease has taken so much from my life. I sure do hope I can get some relief and get back to "normal"
Hi, so sorry I have not responded sooner..been withdrawing from high doses of opiates and coming down from my dose of lyrica..
I went thru terrible depression and have just gotten back to reading some of my posts.
How did your injection go..good results I hope!k...where was the injection and
the respective pain?
I had nerve ablation of lumbar nerves on left side 6 weeks ago and it helped the pain obviously enough to decrease my pain meds but I have abdominal wall pain....on left side that is still remaining..my left abd. Skin feels like it is on fire..so with this outcome I have been told by one dr. That lidocaine injection blocks might not work...have appt to see nerve block specialist Tuesday to find out..
I have gone down on my lyrica dose,from 150mg twice a day to 75 mg twice a day....took a month to do this so am hoping your decrease of lyrica was successful.....
Please. Let me know how you are doing..
Hello Love62. I get an epidural injection (extreme lower back, the needle goes in between the spaces of my tailbone) every 3 months religiously. If I could get them sooner, I certainly would. Sometimes I get significant relief that lasts up to 3 1/2 weeks, sometimes it's only for about 3 hours. It varies wildly. My doctor tells me that my case is unique in that regard, due to a lot of scar tissue. I get the injection no matter what because even the 3 hours is 3 hours of significant pain relief. When it's an injection that happens to last a few weeks then it's great. I will tell you that the procedure is rather painful. The injection site is numbed with local anesthetic (lidocaine). Then the "big" needle is then inserted using fluoroscopy. It's at this time that it gets painful, when the doctor starts injecting the medication, the pressure created is what's so very painful. I have gotten many of these injections over the years, and just recently found out that I can be sedated during this procedure! It's a godsend! They tell me I'm technically still conscious, but will remember absolutely nothing about the procedure. They are 100% correct! The injection won't get rid of all of your pain, but you will notice the difference almost immediately. It will help you to get up and moving with less pain. EXAMPLE: If my pain is at a 6 when I go in for the injection, I will usually leave with a 4 on the pain scale-ON AVERAGE. It does vary wildly with me due to the scar tissue that I have. So in conclusion (what a long post huh?)--Do get the injection with sedation if it's offered. If not be prepared for some pain. It hurts, but you will live! I did it many, many times. It takes about a minute for the doctor to inject the medication (once the needle is finally in place, etc.), but it will seem A LOT longer than that my friend. Trust me it's worth the pain if you can't be sedated. The lasting relief makes it more than worth the minute of pain. That minute of pain actually makes your regular pain seem insignificant for a short time! I hope your injection goes smoothly, and you get relief for at least a month. If you have any more questions, feel free to message me. Let me know how you make out, and Good Luck. P.S.- sorry EVERYONE for the long, rambling post!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.